Alert archive / Nevada / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 82, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 25, 2005, 11:01 AM PDT for Clark County, Nevada. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2005, 11:01 AM PDT (18:01 UTC)
- Expired
- Oct 25, 2005, 11:45 AM PDT
- In force
- 44 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Clark County, NV
The radar
The Las Vegas radar (KESX), 12 km from the middle of the area, began a volume at 18:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 6.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 198 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1977 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 251803 SVRVEF NVC003-251845- /O.NEW.KVEF.SV.W.0082.051025T1801Z-051025T1845Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1103 AM PDT TUE OCT 25 2005 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST CLARK COUNTY IN SOUTHERN NEVADA * UNTIL 1145 AM PDT * AT 1103 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL OR ONE INCH DIAMETER HAIL THIS STORM WAS LOCATED NEAR COTTONWOOD COVE...OR ABOUT 11 MILES EAST OF SEARCHLIGHT...AND MOVING NORTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CLARK COUNTY AT 1120 AM PDT HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE AT COTTONWOOD COVE. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3548 11486 3543 11466 3583 11473 3585 11497 $$ PIERCE
2 follow-up statements
000 WWUS55 KVEF 251817 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1115 AM PDT TUE OCT 25 2005 NVC003-251845- /O.CON.KVEF.SV.W.0082.000000T0000Z-051025T1845Z/ CLARK NV- 1115 AM PDT TUE OCT 25 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1145 AM PDT FOR SOUTH CENTRAL CLARK COUNTY... AT 1113 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 4 MILES NORTHWEST OF COTTONWOOD COVE. OTHER SEVERE THUNDERSTORMS LIES WEST OF THE COLORADO RIVER BETWEEN COTTONWOOD COVE AND ELDORADO CANYON...NEAR NELSON. THESE STORMS ARE MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3548 11486 3543 11466 3583 11473 3585 11497 $$ PIERCE
000 WWUS55 KVEF 251846 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 AM PDT TUE OCT 25 2005 NVC003-251851- /O.EXP.KVEF.SV.W.0082.000000T0000Z-051025T1845Z/ CLARK NV- 1145 AM PDT TUE OCT 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK COUNTY EXPIRES AT 1145 AM PDT... SEVERE THUNDERSTORMS OVER THE LAKE MEAD NATIONAL RECREATION AREA BETWEEN COTTONWOOD COVE AND ELDORADO CANYON...NEAR NELSON HAVE WEAKENED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TOWARD THE EAST AND OCCUR OVER THE ENTIRE LAKE MEAD NATIONAL RECREATION AREA THROUGH 3 PM THIS AFTERNOON. STRONGER STORMS WILL PRODUCE PEA-SIZED HAIL AND BRIEF HEAVY RAIN. BOATERS ARE NOT ENCOURAGED TO GO ON LAKE MEAD OR LAKE MOHAVE UNTIL STORMS PASS THIS AFTERNOON. LAT...LON 3548 11486 3543 11466 3583 11473 3585 11497 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 10:10 AM PDT, 51 minutes earlier.
Area forecast discussion, Oct 25, 10:10 AM PDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1010 AM PDT TUE OCT 25 2005 .SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE QUICKLY ACROSS THE AREA TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. SHOWER AND THUNDERSTORM ACTIVITY WILL END BY EARLY EVENING AS THE STORM SYSTEM MOVES INTO THE FOUR CORNERS REGION. WEAK HIGH PRESSURE WILL THEN BUILD OVERHEAD INTO THE MIDDLE PART OF THE WEEK. THIS WILL BRING A RETURN TO DRY WEATHER AND TEMPERATURES A FEW DEGREES ABOVE NORMAL. && .UPDATE...SHOWERS AND THUNDERSTORMS WERE CONCENTRATED NEAR THE CENTER OF THE UPPER LOW OVER SOUTHERN NEVADA THIS MORNING. THE 12Z DRA SOUNDING INDICATED CAPE VALUES AROUND 700 J/KG AND THE -20 DEGREE C LINE AROUND 20K FEET. THE ATMOSPHERE WAS SATURATED ABOVE 700 MB AND THIS HAS FAVORED HAIL GROWTH WITH THUNDERSTORM GENERALLY PRODUCING UP TO HALF-INCH DIAMETER HAIL. ISOLATED STORMS HAD PRODUCED LARGER HAIL AND PROMPTED SEVERE THUNDERSTORM WARNINGS IN CLARK COUNTY THIS MORNING. BOTH THE 12Z GFS AND NAM ARE SIMILAR WITH THE PROGRESSION OF THE LOW CENTER AND SHOW IT AROUND THE TIP OF SOUTHERN NEVADA AT 18Z THEN MOVING INTO NORTHWEST ARIZONA BY 00Z. VISIBLE SATELLITE IMAGERY SHOWED THE THUNDERSTORM COVERAGE ENDS ABRUPTLY ON THE BACKSIDE OF THE SYSTEM...CURRENTLY ALONG A LINE EXTENDING FROM BEATTY DOWN THROUGH DEATH VALLEY. SHOULD SEE RAPID IMPROVEMENT AS THE BACK SIDE OF THE SYSTEM MOVES THROUGH SOUTHERN NEVADA DURING THE EARLY AFTERNOON. THE GOING FORECAST TRENDS ARE OKAY BUT WILL ISSUE A LATE MORNING UPDATE TO REMOVE MENTION IN SOUTHEAST CALIFORNIA AND KEEP WORDING CONSISTENT WITH LATEST SATELLITE/RADAR IMAGERY. && .PREV DISCUSSION...313 AM PDT...UPPER LOW OVER SOUTHERN CALIFORNIA HAS FIRED OFF A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS THIS MORNING OVER INYO COUNTY. THIS AREA OF ACTIVITY WILL MOVE QUICKLY EASTWARD DURING THE DAY TODAY AND SHOULD EXIT THE EASTERN PORTION OF THE FORECAST AREA BY EARLY EVENING. GFS SEEMS TO HAVE THE BEST HANDLE ON THE SYSTEM AND TSTORM ACTIVITY...AND KEEPS MOST OF THE PRECIP OVER SOUTH CENTRAL NEVADA AND NORTHWEST ARIZONA. LITTLE CHANGE TO POP GRIDS WERE NEEDED...AND STILL ANTICIPATE THE MOST ACTIVITY TO BE IN THE NORTHEAST QUADRANT OF THE SYSTEM. MODEL FORECASTS REMAIN FAIRLY QUIET FOR THE SOUTHERN PORTIONS OF BOTH SAN BERNARDINO AND MOHAVE COUNTIES TODAY. HOWEVER...GIVEN SOME DYNAMICS FROM A SOUTHERN STREAM JETSTREAK AND MODEL DIVQ WILL OPT TO KEEP AT LEAST A SLIGHT CHANCE MENTION IN FOR THAT AREA. SHORTWAVE RIDGING IS EXPECTED TO BEGIN BUILDING OVER CALIFORNIA AND NEVADA THIS EVENING. THIS WILL ALLOW DRY WEATHER TO RETURN TONIGHT THROUGH THURSDAY...ALTHOUGH CLOUDS WILL BEGIN TO INCREASE AGAIN ON THURSDAY AS A LONGWAVE TROUGH CURRENTLY ANCHORED OVER THE GULF OF ALASKA SHIFTS EASTWARD. MODEL CONSISTENCY WITH SHORTWAVE ENERGY MOVING THROUGH FAST WESTERLY FLOW THURSDAY AND FRIDAY HAS NOT BEEN VERY IMPRESSIVE...HOWEVER EURO AND GFS NOW IN STRONG AGREEMENT WITH MOVING SHORTWAVE ENERGY ACROSS CENTRAL CA AND NV THURSDAY NIGHT. INCREASED POPS A LITTLE OVER THE NORTHERN PORTION OF THE FORECAST AREA AS JET DYNAMICS MAY PROVIDE A LITTLE EXTRA LIFT AHEAD OF THIS FEATURE. && .LONG TERM...LITTLE CHANGE TO PREVIOUS PACKAGE OTHER THAN A SLIGHT SLOWING OF THE TIMING. KEPT LOW CHANCE POPS GOING OVER THE NORTHERN CWFA FRIDAY AND FRIDAY NIGHT...AND HELD ON TO A SLIGHT CHANCE OVER EASTERN LINCOLN AND NORTHERN MOHAVE COUNTIES SATURDAY AS MODEL TIMING CONSENSUS IS A BIT SLOWER THAN BEFORE. TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY ABOVE SEASONAL NORMS THROUGH THE PERIOD. && .AVIATION...EXPECT SCATTERED THUNDERSTORMS IN THE PEACH SPRINGS AND MORMON MESA CORRIDORS THIS AFTERNOON. KLAS VICINITY WILL BE SUSCEPTIBLE TO THUNDERSTORMS UNTIL 21Z. THUNDERSTORM COVERAGE WILL DIMINISH FROM WEST TO EAST LEAVING THE BEATTY AND DAGGETT CORRIDORS FREE OF STORMS GENERALLY AFTER 20Z. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && DAVIS/MORGAN HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:52 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 38 min |
| Oct 25, 9:26 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 49 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.